MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HFN 10MMX20CM RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HFN 10MMX20CM RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71701020R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision was performed due to ankle pain.Trigen nail implanted was found broken.No delay or back up reported.
 
Additional Manufacturer Narrative
The affected trigen hindfoot fusion nail was not returned for evaluation.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.The device was manufactured in 2008.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
HFN 10MMX20CM RIGHT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8066568
Report Number1020279-2018-02462
Device Sequence Number1746010
Product Code HSB
UDI-Device Identifier03596010542496
UDI-Public03596010542496
Combination Product (Y/N)N
PMA/510(K) Number
K043052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2018
Device Catalogue Number71701020R
Device Lot Number08CM16094
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date02/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR